Thunderstorm Wind, Harper
- When
- June 2, 10:26 AM CST
- Where
- Harper County, 1 mi N of Anthony
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.167, -98.033
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 2, 8:50 AM CST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WICHITA KS 950 AM CDT WED JUN 2 2004 .DISCUSSION...MESOSCALE UPDATE 12Z DDC SOUNDING SHOWING WEAK INSTABILITY ABOVE 700MB...BUT STRONG SPEED SHEAR IN 700-500MB LAYER...SUPPORTING A FEW STRONG/SVR T-STORMS THIS MORNING. COULD SEE AN ISOLATED STORM REACH OUR CWA...THOUGH BULK OF THREAT LIKELY W OF OUR CWA. WILL MONITOR TO SEE IF STORMS CAN HOLD TOGETHER. PRIMARY THREAT WILL BE PENNY/NICKEL HAIL. HWO HAS BEEN UPDATED. WOLF ---------------------------------- 915 AM CDT WED JUN 2 2004 .DISCUSSION... UPDATING FORECAST TO INSERT POPS FOR SOME WIDELY SCATTERED THUNDERSTORMS AROUND THE AREA THIS MORNING. ACTIVITY APPEARS TO BE FORMING ALONG 850-700MB THETA-E RIDGE/INSTABILITY GRADIENT. ACTIVITY IS LIKELY ALSO BEING AIDED BY INCREASING DIFFERENTIAL PVA AHEAD OF SHORTWAVE OVER THE NORTHERN PLAINS. THINKING ACTIVITY OVER WESTERN KANSAS MAY SUSTAIN ITSELF THROUGH THE EARLY AFTERNOON HOURS INTO SOUTHERN SECTIONS OF THE CWA AS 700MB THETA-E ADVECTION ZONE MOVES EAST. ISOLATED LARGE HAIL WILL BE POSSIBLE. AREA PROFILERS INDICATE POOR CLOUD BEARING DIRECTIONAL SHEAR, BUT SPEED SHEAR IS ON THE ORDER OF 30-40KTS. KLEINSASSER --------------------------------------------------------------------- PREVIOUS DISCUSSION 311 AM CDT WED JUN 2 2004 FCST CONCERNS... PCPN/CNVTV CHCS/TRENDS THRU THE END OF THE WEEK... MSTR INVOF ELEVATED BAROCLINIC ZONE BTWN H5-H7 WL GIVE RISE TO PERIODIC CLOUDINESS AND PERHAPS SPRINKLES/ISOLD SHWRS THRU TNGT. ETA POINT SOUNDINGS SUGGESTIVELY TEETERING ON CONDITIONAL INSTBY ROOTED IN THE 775-650 MB LYR, THOUGH LTL CAPE AVBL ABV. ANY MEASUREABLE PCPN SHOULD BE ISOLD, MAINL SPRINKLES WITH RELATIVELY DRY LOW LVLS, SO WL JUST INTRO SPRINKLES FOR NOW. OTHERWISE, TEMPS XPCTD TO BE 3 TO 5 DEGRRES COOLER OVR TUE, AS LEADING EDGE OF MODIFIED CANADIAN AIRMASS OOZES SWD INTO THE CWA. LTL CHG XPCTD INTO THU, WITH PERIODIC MID/HIGH CLOUDS AND MAXS FAIRLY SIMILAR, GENLY NR 80F OR LWR 80S. BY THU NGT/FRI, DEEPER LO LVL MSTR NOSING NWD FM THE SRN INTO THE CNTRL HIGH PLAINS WL ENCOUNTER A STGR SHRTWV IN THE MODEST NWLY FLO ALOFT. THIS SHOULD LEAD TO AT LEAST SLGT/MODEST CHC POPS INTO CNTRL KS WITH CNVGNC ON VEERING LO LVL JET ACRS THE WRN CWA. CHCS FOR ELEVATED CNVTN SHOULD CONT ACRS THE ERN HALF OF THE CWA INTO THE AFTN FRI, BUT SUSPECT ATMOS WL BCM CAPPED FOR SFC BASED CNVTN ACRS THE WRN CWA. RENEWED CHCS FOR CNVTN SHOULD FOCUS TO THE N AND W OF THE AREA FRI EVE, ALG SFC DRYLN ACRS WRN KS AND CDFNT ACRS NEB. THIS COULD BE BREEDING GROUND FOR MCS COMPLEX FRI NGT, WITH CORFIDI VECTORS TAKING CNVTN SWD ACRS MUCH OF THE CWA. OTHERWISE, TEMPS TO REBOUND ACRS WRN KS ON FRI AFTN, WITH POTNL DEBRI CLOUDS/PCPN HOLDING BACK MAXS A BIT ACRS THE SE. LTL CHG TO EXTENDED FCST, XCPT FOR CONSENSUS PURPOSES. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA 82 57 81 61 / 10 10 10 20 HUTCHINSON 81 55 81 60 / 10 10 10 20 NEWTON 81 56 80 60 / 10 10 10 20 ELDORADO 82 56 80 60 / 10 10 10 10 STROTHER FIELD 83 58 82 62 / 10 10 10 10 RUSSELL 80 53 82 59 / 10 10 10 30 GREAT BEND 80 54 82 59 / 10 10 10 30 SALINA 81 55 81 60 / 10 10 10 20 MCPHERSON 81 55 81 60 / 10 10 10 20 COFFEYVILLE 83 56 81 60 / 10 10 10 10 CHANUTE 81 54 79 59 / 10 10 10 10 IOLA 81 54 79 59 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 13/DARMOFAL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 930 AM CDT WED JUN 2 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-031200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 930 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING THROUGH MID AFTERNOON GENERALLY SOUTH OF A LINE EXTENDING FROM HUTCHINSON TO EL DORADO. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. HAIL UP TO THE SIZE OF PENNIES AND WINDS UP TO 60 MPH WILL BE THE MAIN THREATS WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT ACROSS CENTRAL KANSAS, AND ACROSS MOST OF CENTRAL AND SOUTHEAST KANSAS FRIDAY THROUGH SATURDAY NIGHT. ALTHOUGH SEVERE WEATHER CANNOT BE RULED OUT, IT IS TOO EARLY TO SPECULATE ON THE TYPE AND MAGNITUDE OF ANY SEVERE RISK. LISTEN TO LATER FORECASTS AND OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID AFTERNOON ACROSS SOUTH CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KLEINSASSER
The Vance AFB radar (KVNX), 48 km away, was scanning. The volume nearest the first event began at 16:26 UTC.
2 thunderstorm wind. Local standard time, as filed.
Minor tree damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402385, 5402386.